Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Having erectile dysfunction. Tried with viagra and injections of Edex40mg. Could blood circulation be a problem?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9335 Questions
Question
I have ED, and have had for a few years. I have tried Viagara, without much success. I have also tried injections of Edex40mg without much success. My health is good for 85. My wife died of Cancer some 2-1/2 years ago. I want to remarry, but inability to perform sex leaves a big question. I was very sexually active for many years, and that is a large part of my life. My urologist her recommends surgery and installion of "balloons". I don't want to do that. My question to your team, and that is to ask if blood circulation can be the problem? Or is there any hope for me?
Or, should a man of 85 just hang up his guns and retire?
Posted Sat, 31 Aug 2013 in Erectile Dysfunction
 
 
Answered by Dr. P. T. Patil 3 hours later
Hello
Thanks for your query.

Based on the facts that you have posted it appears that you have Erectile Dysfunction since many years. You also have peripheral Neuropathy, Hypertension .

There are multiple factors involved for erectile dysfunction in your case.

1) Age - You are 85 years old. The serum testosterone which is a hormone produced by testicles and is responsible for sex drive decreases by 1% every year after the age of 60 years.

2) You have long standing hypertension which is one of the main causes for ED.

3) Peripheral neuropathy is responsible for ineffective neuronal transmission of signals which stimulate secretion of chemical involved in process of Erection.

4) With increasing age arterial atherosclerosis is nature's rule which involves penile artery too, resulting in to arterial insufficiency (Reduced blood flow to penis) causing ED.

Looking at the circumstances it is unlikely that you can get normal erection that you used to get at your young age.

If you are planning for remarriage it will be better to consult qualified Urologist and explore the efficacy to put malleable Penile Implant so that you can enjoy your sexual life and satisfy your partner.

Hope I have answered your query.
If you have any more questions please feel free to ask me I shall be happy to help you.

Dr.Patil.
Above answer was peer-reviewed by
 
Follow-up: Having erectile dysfunction. Tried with viagra and injections of Edex40mg. Could blood circulation be a problem? 26 hours later
Other Medications I am taking: (1) Depo-Medrol, injections, 1 x month for other aging problems. (2) Tesosterone injections, 1 x month, for ED related problems.
Note: The Tesosterone injections improve my libido, but not much improvement in my ED problems. Since taking the "T" injections, I cannot ejaculate...The increased libido causes me to greatly desire sex with a penius that is only about 80% sufficient for penetration, but can't quite get the semen to come. Other note: your comments seem "right on". However, a couple of further questions:
Can I take more than one injection per month of the Tesosterone, to help increase Alheroscle/Penile blood flow? Or, other medications? -- Thank you for your assistance! This gives me more information to discuss with my Urologist.
It seems that I can get so nearly prepared for sex, but the blood flow to my penis is about 10 to 20% lacking for a good solid erection.
 
 
Answered by Dr. P. T. Patil 1 hour later
Hello,

Thanks for fresh information .

Since you are taking exogenous Testosterone it impairs the inter relation between endogenous testosterone produced by testicles and hormonal produced by pituitary (pituitary -testosterone axis) which may reduce the production of sperm by testis.

You have to rule out penile arterial insufficiency by doing investigations like penile doppler.

There are no medicines that can improve the atherosclerosis which is a part of ageing. Testosterone has no role to improve atherosclerosis or blood supply to penis; hence increasing the dose of Testosterone will not help.

Hope this information suffices.

Regards
Dr.Patil
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor